Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 13, 2010, 5:49 PM EDT for Ontario County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2010, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 13, 2010, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 111 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
367
WGUS51 KBUF 132149
FFWBUF
NYC069-140045-
/O.NEW.KBUF.FF.W.0009.100713T2149Z-100714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF GENEVA...
* UNTIL 845 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE
WARNED AREA. RADAR ESTIMATES INDICATE THAT AS MUCH AS 2 TO 3
INCHES OF RAIN HAS FALLEN JUST TO THE WEST OF GENEVA...WITH
LOCALIZED RAINFALL AMOUNTS OF ANOTHER 1 TO 2 INCHES POSSIBLE
BEFORE THE STORMS EXIT THE AREA TO THE EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4277 7716 4301 7705 4301 7696 4287 7695
4286 7696 4277 7697 4276 7698 4276 7706
$$
JJR2 follow-up statements
096
WGUS71 KBUF 132333
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EDT TUE JUL 13 2010
NYC069-140045-
/O.CON.KBUF.FF.W.0009.000000T0000Z-100714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-
733 PM EDT TUE JUL 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR EAST
CENTRAL ONTARIO COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS TAPERED OFF TO
LINGERING LIGHT TO OCCASIONALLY MODERATE SHOWERS. EVEN THOUGH THE
HEAVIEST RAIN HAS ENDED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY
RAINFALL IN THE SENECA AND PHELPS AREAS WILL CONTINUE TO RESULT IN
HIGH WATER IN SMALL STREAMS AND LOW LYING AREAS. RADAR ESTIMATES
THAT 2 TO 3 INCHES OF RAIN FELL IN THIS AREA WITHIN THE PAST 2 TO 3
HOURS.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PHELPS
AND SENECA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4277 7716 4301 7705 4301 7696 4287 7695
4286 7696 4277 7697 4276 7698 4276 7706
$$
JJR420
WGUS71 KBUF 140036
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EDT TUE JUL 13 2010
NYC069-140045-
/O.EXP.KBUF.FF.W.0009.000000T0000Z-100714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-
836 PM EDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR EAST CENTRAL
ONTARIO COUNTY...
AT 835 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD LONG SINCE EXITED THE
AREA...THEREFORE THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4277 7716 4301 7705 4301 7696 4287 7695
4286 7696 4277 7697 4276 7698 4276 7706
$$
JJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 5:09 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 13, 5:09 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 509 PM EDT TUE JUL 13 2010 .SYNOPSIS... WEAK LOW PRESSURE MOVING SLOWLY EAST ACROSS THE REGION EARLY THIS EVENING WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW AND ITS TRAILING COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE THIS EVENING WITH THE THREAT OF PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND THURSDAY WITH A RETURN TO SUNSHINE AND VERY WARM TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE FRIDAY AS A WEAK COLD FRONT APPROACHES THE REGION. && .NEAR TERM /THROUGH WEDNESDAY/... WEAK SURFACE LOW ACROSS THE REGION WITH A TROUGH ALOFT AND CONDITIONALLY UNSTABLE BOUNDARY LAYER CONDITIONS HAVE FOUND A TRIGGER IN THE LAKE BREEZE BOUNDARIES THIS AFTERNOON. A CLUSTER OF CONVECTION OVER MONROE COUNTY HAS BEEN VERY SLOW TO MOVE ACROSS THE COUNTY WITH RADAR ESTIMATED RAINFALL TOTALS NEAR 2 INCHES PER HOUR. THE LACK OF STRONGER STEERING WINDS AND A UNIFORM BUT WEAK WIND FIELD THROUGH ABOUT 15KFT WILL KEEP ANY ADDITIONAL CONVECTION THIS EVENING ANCHORED NEAR TO ITS INITIATION TRIGGER...LAKE BREEZE BOUNDARIES AND TERRAIN ENHANCED REGIONS OF LIFT WILL BE THE LIKELY LOCATIONS FOR SLOW MOVING OR STATIONARY CELLS TO PARK AND DROP A COUPLE INCHES OF RAIN. ALONG THESE TRIGGER AREAS...WILL CARRY HIGH LIKELY TO CATEGORICAL POPS FOR THE EARLY EVENING...WITH A LESSENING TREND THROUGH THE LATER EVENING TO ONLY LOWER CHANCE POPS OVERNIGHT. PARTIAL CLEARING AND HIGHER SURFACE DEWPOINTS WILL BRING BACK THE VALLEY FOG FOR THE SOUTHERN TIER DURING THE LATE OVERNIGHT AND EARLY MORNING HOURS. LOW TEMPS WILL RANGE FROM THE LOWER 60S ACROSS THE SOUTHERN TIER TO THE MID TO UPPER 60S ACROSS THE REST OF THE FORECAST AREA. THE SURFACE LOW WILL FILL OVERNIGHT AS HIGH PRESSURE BUILDS IN ACROSS THE GREAT LAKES AND NEW YORK STATE. EXPECT CLEARING SKIES AND A RETURN OF SUNSHINE AND WARM TEMPS ON WEDNESDAY. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A PROGRESSIVE SHORTWAVE RIDGE WILL BUILD ACROSS WESTERN AND NORTH CENTRAL NEW YORK WEDNESDAY NIGHT WITH PLENTY OF DRY AIR PROMOTING MAINLY CLEAR SKIES. IT WILL STILL BE ON THE MILD SIDE THOUGH AS MIN TEMPS WILL RANGE FROM THE MID 60S NEAR THE LAKE SHORES AND ACROSS MOST OF THE IAG FRONTIER TO THE UPPER 50S FOR THE BULK OF THE WRN SOUTHERN TIER. THE RIDGE WILL MOVE AWAY ACROSS NEW ENGLAND ON THURSDAY WHILE A COLD FRONT WILL EASE ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. VERY WARM AND INCREASINGLY HUMID AIR WILL BE DRAWN NORTHWARDS IN ADVANCE OF THIS FRONT...SO THURSDAY WILL BE YET ANOTHER HAZY HOT AND HUMID DAY FOR OUR REGION. H85 TEMPS ARE PROJECTED TO CLIMB TO ARND 20C... AND WITH AMPLE SUNSHINE FULLY MIXING THE LOWER LEVELS...A LARGE PORTION OF THE AREA SHOULD BE ABLE TO ACHIEVE HIGHS IN THE UPPER 80S TO LOW 90S. HAVE THUS RAISED MAX TEMPS SOME 3-5 DEG F FROM CONTINUITY. AS FAR AS PCPN GOES...A CAPPED AIRMASS...COURTESY OF A SUBSIDENCE INVERSION ARND 7K FT...SHOULD BE ABLE TO KEEP THE REGION GENERALLY FREE OF CONVECTION. THE ONLY FLY IN THE OINTMENT WOULD BE THE POSSIBILITY OF CONVECTION ALONG A LAKE BREEZE BOUNDARY FROM EAST OF BATAVIA TO JAMESTOWN...BUT WILL NOT INCLUDE ANYTHING FOR THAT AREA AT THIS TIME. THE COLD FRONT WILL APPROACH THE REGION THURSDAY NIGHT...WITH 12Z GUIDANCE NOW SUGGESTING THAT THE FRONT COULD BE A LITTLE FASTER AND BE OVER THE FAR WRN COUNTIES BY DAYBREAK FRIDAY. WILL BRING SOME SHRA/TSRA INTO THE REGION A FEW HOURS EARLIER AS A RESULT...WITH CHC POPS FOUND ACROSS THE FAR WRN COUNTIES DURING THE WEE HOURS OF THURSDAY NIGHT. THE NIGHT WILL BE A WARM AND MUGGY ONE AS WELL WITH MOISTURE POOLING IN ADVANCE OF THE FRONT LEADING TO TEMPS BEING HELD UP IN THE UPPER 60S TO LOWER 70S FOR MOST SITES. FRIDAY COULD POTENTIAL BE A VERY ACTIVE DAY...PARTICULARLY FROM THE GENESEE VALLEY EASTWARD AS THE COLD FRONT WILL SLOWLY CROSS OUR FORECAST AREA. PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES WITH A SLOW PROGESSION OF THE FRONT ALLOWING FOR STORMS TO POTENTIALLY PRODUCE SLOWER TORRENTIAL DOWNPOURS. THE GFS AND ECMWF ARE IN RELATIVE AGREEMENT WITH THE SPEED OF THIS FROPA...BUT BOTH PACKAGES ARE SUGGESTING THAT WAVE WILL BE ALONG THE FRONT TO OUR SOUTH SO THIS WILL HAVE TO BE WATCHED. WHILE SBCAPES SHOULD EASILY EXCEED 1000 J/KG ACROSS THE REGION...LITTLE SHEAR IS BEING ADVERTISED BY THE MODELS. THE TIMING OF THE FROPA WOULD ALSO FAVOR AREAS FURTHER EAST FOR STRONG TO SEVERE DEVELOPMENT. FROM THIS VANTAGE POINT... 'HEAVY RAINERS' WILL BE THE MAIN CONCERN AS FAR AS CONVECTION GOES. THE SFC FRONT WILL THEN MOVE AWAY TO OUR SOUTHEAST DURING THE COURSE OF FRIDAY NIGHT. WHILE THERE MAY BE A LEFTOVER SHOWER OR TWO FOR SITES EAST OF ART...ROC AND JHW...THE VAST MAJORITY OF THE REGION SHOULD EXPERIENCE CLEARING SKIES AND RAIN FREE WEATHER FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MAJORITY OF THIS PERIOD SHOULD CONTINUE TO FEATURE ABOVE NORMAL TEMPERATURES...AS THERE IS HIGH CONFIDENCE THAT WE WILL BE ABLE TO SIGNIFICANTLY ADD TO OUR STRETCH OF 80 DEG DAYS (BUF/ROC). THE LATEST ECMWF IS NOW DEPICTING A STRONG FRONTAL PASSAGE FOR TUESDAY THOUGH...BUT SINCE THAT IS COMING AT THE END OF THE FORECAST PERIOD...WILL CONCENTRATE ON THE WARM WEATHER UP TO THAT POINT. RIDGING WILL START TO MAKE ITS WAY ACROSS WISCONSIN AND THE UPPER GREAT LAKES ON SATURDAY WHILE THE BASE OF A H5 TROUGH WILL CROSS SRN ONTARIO. WHILE THE UPPER LEVEL TROUGH WILL BE SWINGING THROUGH... THERE SHOULD BE ENOUGH DRY AIR AND LOW LEVEL RIDGING TO PRODUCE A PARTLY SUNNY DAY FOR MOST AREAS. THE EXCEPTION COULD BE ACROSS THE SRN TIER WHERE WE WILL KEEP A SLIGHT CHC FOR CONVECTION. AS FAR AS TEMPS GO...THE ECMWF AND GFS HAVE COME INTO CLOSER AGREEMENT THAT H85 TEMPS WILL BE SOMEWHERE IN THE MID TEENS. THIS COMPROMISE IS PROBABLY A LITTLE CLOSER TO WHAT THE ECMWF HAD BEEN SHOWING IN PREVIOUS RUNS. THIS WILL SUPPORT SFC TEMPS IN THE LOW TO MID 80S... SO MAX TEMPS HAVE BEEN RAISED A COUPLE DEGREES FOR MOST AREAS. THE SHORTWAVE RIDGE OVER THE UPPER LAKES WILL MAKE ITS WAY ACROSS MICHIGAN SATURDAY NIGHT...WITH SFC HIGH PRESSURE DRIFTING ACROSS OUR REGION. THIS WILL TRANSLATE INTO A CLEAR/PC NIGHT WITH TEMPS AVERAGING NEAR OR JUST A BIT ABV NORMAL. ON SUNDAY...THE RIDGE WILL CROSS OUR AREA WHILE H85 TEMPS WILL AVERAGE BETWEEN 16 AND 18C. AT LEAST PARTIAL SUNSHINE WILL WORK ON THESE TEMPS AND SEND MAX TEMPS INTO THE MID 80S FOR MANY AREAS WITH UPPER 80S IN THE GENESEE VALLEY. THE NEXT COOL FRONT WILL APPROACH THE REGION SUNDAY NIGHT. GIVEN THE LOW CONFIDENCE IN THE TIMING OF THIS FRONT (DIFF BETWEEN ECMWF/GFS)...WILL KEEP SLIGHT CHC POPS IN PLACE. IN EITHER CASE... THE MAJORITY OF THEN IGHT SHOULD BE PCPN FREE. THE COOL FRONT WILL THEN LIKELY PASS ACROSS OUR FORECAST AREA DURING THE DAY MONDAY...SO WILL COVER THIS POTENTIAL WITH LOW CHC POPS. THESE NUMBERS WILL BE A BIT HIGHER THAN SURROUNDING WFO'S...BUT CANNOT SEE GOING ANY LOWER ON THE POPS GIVEN THE POTENTIAL FOR THE FROPA. THE ECMWF AND GFS DIVERGE SIGNIFICANTLY ON TUESDAY. THE GFS SHOWS LITTLE VARIANCE FROM ITS PREVIOUS RUN WHICH DEPICTS BROAD RIDGING OVER THE MISSISSIPPI VALLEY...BUT THE ECMWF SUGGESTS THAT A DIGGING TROUGH OVER THE GREAT LAKES WITH A HIGHER AMPLITUDE RIDGE OVER THE PLAINS. THE LATTER SOLUTION WOULD RESULT IN A COOL DAY ACROSS OUR REGION AS H85 TEMPS ARE FORECAST TO BE CLOSE TO 10/12C. SINCE THIS DIFFERS FROM THE CONTINUITY OF THE ECMWF...WILL STAY CLOSER TO THE WARMER AND LESS AMPLIFIED GFS SOLUTION. THIS WILL MEAN FORECAST HIGHS IN THE LOW TO MID 80S WITH A SLIGHT CHC FOR SHOWERS. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... 21Z TAF AMD TWEAKS TIMING OF SHOWERS AND THUNDERSTORMS BASED ON RADAR TRENDS. THUS FAR BUF/IAG/ROC HAVE BEEN UNDER LAKE INFLUENCE WHICH HAS LIMITED SHOWERS...WHILE ART/JHW REMAIN NEAR BOUNDARIES. TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF LAKE ONTARIO. THE ACTIVITY SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING. EXPECT FOG/LOW CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT LOWERING CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS EXPECTING MVFR CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH 12Z-14Z. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF WEDNESDAY. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. SATURDAY AND SUNDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND WAVES FOR BRIEF PERIODS OF TIME. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...APFFEL/WCH MARINE...WCH
Hazardous weather outlook, Jul 13, 5:14 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 PM EDT TUE JUL 13 2010 NYZ001-002-010>012-019>021-085-142115- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 514 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142115- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-142115- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO- 514 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE VERY SLOWLY INTO THIS EVENING. LOCALIZED RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE. THIS MAY BE ENOUGH TO PRODUCE FLASH FLOODING IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 13, 1:38 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 138 PM EDT TUE JUL 13 2010 NYZ003-131845- MONROE- INCLUDING THE CITY OF...ROCHESTER 138 PM EDT TUE JUL 13 2010 ...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF CHURCHVILLE...SPENCERPORT...AND HILTON. THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS AT TIMES. IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE AFTERNOON HOURS. THOMAS
Special weather statement, Jul 13, 3:16 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EDT TUE JUL 13 2010 NYZ004-132045- WAYNE- INCLUDING THE CITY OF...NEWARK 316 PM EDT TUE JUL 13 2010 ...THUNDERSTORMS WILL MOVE OVER MUCH OF THE COUNTY... SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE OVER THE MARION, WALWORTH, WILLIAMSON, AND SODUS AREAS BETWEEN 3:15 AND 415 PM. THEY CAN PRODUCE HEAVY DOWNPOURS, STRONG WIND GUSTS, FREQUENT LIGHTNING, AND PONDING ON ROADS AND POOR DRAINAGE AREAS.
Local storm report, Jul 13, 4:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLOOD ROCHESTER 43.17N 77.62W
07/13/2010 MONROE NY LAW ENFORCEMENT
NORTH UNION AND LEWIS STREET CLOSED IN THE CITY OF
ROCHESTER FOR ABOUT AN HOUR DUE TO HIGH WATER.
&&
HITCHCOCKLocal storm report, Jul 13, 5:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD BRISTOL CENTER 42.80N 77.38W
07/13/2010 ONTARIO NY COUNTY OFFICIAL
STATE ROUTE 64 CLOSED FROM COUNTY ROAD 32 TO DUGWAY ROAD.
0520 PM FLASH FLOOD 2 S HONEOYE 42.75N 77.51W
07/13/2010 ONTARIO NY COUNTY OFFICIAL
COUNTY ROAD 36 CLOSED IN THE TOWNSHIP OF RICHMOND.
&&
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:31 PM EDT | Areal Flood Advisory | BUF | Monroe | 2 hr |
| Jul 13, 2:47 PM EDT | Flash Flood Warning | BUF | Monroe | 2 hr |
| Jul 13, 4:11 PM EDT | Flash Flood Warning | BUF | Ontario, Wayne | 3 hr |
| Jul 13, 4:44 PM EDT | Flash Flood Warning | BUF | Livingston | 3 hr |
| Jul 13, 4:53 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 13, 5:40 PM EDT | Areal Flood Advisory | BUF | Cattaraugus | 93 min |
| Jul 13, 6:54 PM EDT | Areal Flood Advisory | BUF | Allegany | 90 min |
| Jul 13, 7:34 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.